Which of the following drugs most likely caused the patient’s - ProProfs Discuss
Topics
Products
Follow Us:

Which of the following drugs most likely caused the patient’s symptoms and signs?
A 44-year-old man complained to his physician of burning and tickling in his hands and feet. The man has diagnosed with tonic-clonic seizures three years ago and has been receiving a high dose of an antiseizure drug since then. Physical examination disclosed large inguinal lymph nodes and reflex testing showed lack of knee and ankle tendon reflexes. Further lab exams showed megaloblastic anemia.



A. Gabapentin
B. Lamotigrine
C. Clonazepam
D. Phenytoin
E. Levetiracetam
F. Tiagabine

This question is part of

Block 13 Pharm Antiseizure drugs
Asked by Burnett, Last updated: Jun 25, 2020

+ Answer
Request

1 Answer

John Smith

John Smith

Answered Sep 09, 2016

Phenytoin-answer: d the symptom and signs of the patient indicated that ha was most likely suffering from peripheral neuropathy and lymphadenopathy which are adverse effect of long-term use of phenytoin. megaloblastic anemia is an adverse effect of long lasting treatment with phenytoin. the drug inhibits the enzyme conjugase, located in the brush border of the intestinal mucosa, which hydrolyzes the glutamate residues of ingested polyglutamates, so allowing the absorption of monoglutamates. patients under high doses of phenytoin drug can show megaloblastic anemia, lymphoid hyperplasia and paresthesias. knee and ankle tendon reflexes are absent in about 18% of these patients. a, b, c, e, f) all these drugs do not show the combination of the above mentioned adverse effect.
 

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.